COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Back to Search Results |
| Catalog Number |
EVO-25-30-10-C |
| Medical Device Problem Codes |
Activation, Positioning or Separation Problem (2906); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
User advanced the endoscope to junction of rectum and sigmoid colon, then advanced the wire guide through stricture area successfully.User measured the stricture area length with balloon, and pick the stent size accordingly.User opened the package, then injected saline through wire guide lumen, and lubricated the outer sheath surface with lubrication oil.User advanced the delivery system through wire guide into endoscope working channel, user observed the delivery system out of endoscope working channel and continue to advance the delivery system through stricture area, but user found there were resistance advancing the device, and with multiple attempts user eventually advanced the device through stricuture area.User pulled the trigger and detected the yellow mark was moiving, then retracted the sheath and keep the yellow mark at the distal end of endoscope.User observed tge red mark passed the no return point, then pulled the safty wire and keep deploy the stent, but noticed the stent cannot be deployed, and the yellow mark was still moving.User retracted the devcie from patient and found out the stent is still inside the delivery system with inner core still moving forward.User then changed to another stent to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
Additional Manufacturer Narrative
Pma/510(k) # k163468.Device evaluation: the evo-25-30-10-c device of lot number c2124120 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 14th may 2024.On evaluation of the device, the following was observed: visual inspection: red safety tab not returned, directional button is in deployment position, safety wire not returned, red shuttle on 07th dimple, stent returned slighted deployed, compression observed on outer catheter approx.10.5c cm & 23.5cm from white tip (in clear section).Kinks observed 41cm & 59.5cm purple port polyimide kink observed at distal point of yellow marker approx.22.5cm from white tip.Functional inspection: handle actuating fine for deployment and recapture.Stent deployed and released from delivery system with no issue.Outer sheath damage was noted by the customer when the device was removed from the colonoscope.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: ¿if package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Please notify cook for return authorization¿.There is evidence to suggest that the customer did not follow the instructions for use.From the additional questions, it is known that the product was not inspected for kinks or damage before use, the product manager was notified to consider retraining at the facility as a precaution.No additional complaint required as failure to inspect the device cannot cause a failure but can merely prevent a damaged device from being used.From the customer testimony, it is known that the user injected saline through the wire guide lumen and lubricated the outer sheath surface with lubrication oil, this process was queried with product management who deemed the practice not common but is something that some physicians do.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use could not be replicated in the laboratory.A possible root cause can be attributed to tortuous patient anatomy.From the customer testimony, it was reported that resistance was felt advancing the device, multiple attempts were required to advance the device through the stricture.Additionally, from the answered questions it is known that resistance was felt during insertion into the patient, at the stenosis and resistance was also felt passing the wire guide through the stricture.It is possible that during deployment, a tortuous path/tight stricture may have caused kinks in the introducer, attempts to overcome the kinks and high deployment force may have caused damage to the introducer, subsequently the stent could not be deployed.The compression of the catheter and polyimide kink noted in the lab evaluation may have occurred as a result of high deployment force due to the kinked introducer or during withdrawal of the device and are cascading effects of the introducer kink.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed using another stent.A possible root cause can be attributed to tortuous patient anatomy.Complaints of this nature will continue to be monitored for similar events.Confirmed quantity of 01 x used device.
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 20-dec-2024.